MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105BER130
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the benchmark was kinked approximately 102.5 and 103.5 cm from the hub.The neuron select catheter 5f (5f select) was undamaged.Conclusions: evaluation of the returned benchmark confirmed kinks on the distal shaft.If the device is forcefully advanced against resistance, damage such as kinks may occur.It was reported that the benchmark was advanced into the patient without a delivery catheter.This may have contributed to resistance while advancing during the procedure.During functional testing, the returned 5f select was advanced through the benchmark without an issue.The benchmark was then advanced through a demonstration neuron max without an issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure to treat an arteriovenous malformation (avm) using a benchmark 6f 071 delivery catheter (benchmark) and a guidewire.During the procedure, while advancing the benchmark over the guidewire with no delivery catheter in the carotid artery, the benchmark kinked; therefore, it was removed.It was reported that the physician experienced resistance while removing the benchmark.The procedure was completed using another benchmark.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10228388
Report Number3005168196-2020-00883
Device Sequence Number18981082
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public00814548014029
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model NumberBMK6F105BER130
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF94052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2020
Initial Report FDA Received Date07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005